my sister

Katie72
Katie72 Member Posts: 2
edited 3. Sep 2013, 14:47 in Say Hello Archive
Hi all,

I'm new to this and would be grateful for any advice regarding my sisters osteoarthritis. She has been diagnosed with early o/a in most of her joints and is already on 120mg of MST a day. She also takes citalopram 40mg for depression. I have read that one of the side effects amongst others that she suffers is joint pain and am wondering if this could be causing some of her pain? Her gp is very quick to prescribe the MST but won't consider changing her antidepressant until her pain is under control.

Any ideas and help will be much appreciated. :?:

Comments

  • stickywicket
    stickywicket Member Posts: 27,209
    edited 30. Nov -1, 00:00
    Hello katie72. What a lovely, caring sister you are!

    I'm not sure how much we'll be able to help. Everyone's arthritis is slightly different and, indeed, is perceived differently by the patient. It sounds as if you're worried about the amount of medication she's on, especially given she's only in the early stages. This, too, is a personal and tricky area. I'm in the 'as few painkillers as possible' camp, partly because I find I can't function on heavy pain relief, partly because I don't believe they ever take all the pain away and partly because I like to keep the big guns for when things might get really tough. I've only ever had morphine in hospital before and after operations. However, many prefer to take strong pain relief regularly and many, also, need antidepressants to help handle things better.

    It might help you to have a word with our Helpline people. And/or read some of the Arthritis Care publications. Other ways of dealing with OA (I have that as a result of many years of RA) are exercise, distraction (from the pain) and asking to be referred to a Pain Clinic. Might your sister be willing to have a chat with our Helpline people?

Who's Online

6
noddingtonpete
noddingtonpete
PeterJ
PeterJ
toady
toady
+3 Guests